MAUDE Adverse Event Report: ARROW CVC SET: 16 GA X 8" (20 CM); CATHETER,INTRAVASCULAR,THERAP

ARROW CVC SET: 16 GA X 8" (20 CM); CATHETER,INTRAVASCULAR,THERAP
Catalog Number CS-24301-E
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The spring wire guide was found kinked during puncture on the patient.No patient harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one cvc kit containing a spring wire guide (swg), arrow raulerson syringe (ars), s-l catheter, dilator, 18 ga introducer needle, and catheter/needle assembly for evaluation.Visual inspection of the swg did not reveal any kinks or bends.The j-bend was intact.Microscopic examination confirmed both welds were attached and fully spherical.The overall length of the guide wire measured 602 mm which is within the specification of 596-604 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.801 mm which is within the specification of 0.788-0.826 mm per guide wire product drawing.The guide wire was advanced through the returned ars and a lab inventory 18ga introducer needle per the instructions-for-use (ifu).The ifu provided with this kit states, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire passed through both components with minimal resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed on the guide wire and no relevant manufacturing issues were identified.The ifu provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report that the guide wire kinked during use was not able to be confirmed through examination of the returned sample.No damage was found on the returned guide wire.The returned guide wire met all relevant dimensional requirements and a device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire returned, no problem was found on the sample.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 16 GA X 8" (20 CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
MDR Report Key12350953
Report Number3006425876-2021-00774
Device Sequence Number14750033
Product Code FOZ
UDI-Device Identifier50801902043912
UDI-Public50801902043912
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/03/2022
Device Catalogue NumberCS-24301-E
Device Lot Number71F20G0758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2021
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1